I have previously been on citalopram for anxiety & depression, but most recently it didn't work and just had me sleeping 22 hours a day for about 6 wks. I was put on fluoxetine, but that sent me manic and was horrible. My doctor then put me on sertraline 50mg which I was on for about 2 months. The depression totally subsided and the anxiety has been really bad. I was given some diazepam for the anxiety and had to take 2x2mg tablets during an anxiety attack, and went back to my GP who increased my dose to 100mg. This was a week ago. The anxiety is now almost constant, and I have developed a really bad problem stuttering, despite never having had speech problems in the past. I read that anxiety and stuttering are not directly linked and that it might be due to sertraline. Will this go away or will I just have to get on with it, and will this anxiety go away eventually or is it the sertraline causing it? Any ideas would be great please.
From what I've read stuttering and anxiety can go together. If this has never happened to you before it may very well be the med. I would recommend telling your Dr you want to get off of this med and try something different. This is your decision of course. If it's not helping your anxiety and actually making it worse along with the stuttering it may be time to get off this med. You've given it more than 6 weeks, which most Drs recommend.
Yes, the stuttering should go away when you quit this med. Give it a little while though. I've taken a couple of meds that made me want to move my mouth or lick my lips all the time. My Dr told me to get off them and once I did those weird side effects went away.
Anxiety can manifest itself in so many different ways in my experience with it. I have had 'symptoms' come up over the years that I had not previously dealt with before, which defintely can be confusing at times.
Why not talk to your doctor about this? If the Zoloft was tolerated at the lower dose and you think it was working, then maybe that can be discussed. For me, side effects with medications like Zoloft tend to subside after a bit, but I do notice them more whenever the dose is adjusted.
Are you also currently in counseling as well for your anxiety? For me, this was the most important step I took. Combined with the SSRI, it helped me to lay out a path to long term relief from it....keep us posted!
Okay, first of all, I am not a doctor. But I can tell you my own experiences with these meds. I am on several medications for anxiety and depression, some of them are in the same 'family' of meds you are taking. And, yes, I have noticed some stuttering, but mostly when I am excited about something and try to talk too fast. I have been on these meds for about a month, and I do see the stuttering becoming less and less. For me, I think it is just part of my body adjusting to the new mix, and that it will go away. All I can tell you is that maybe the same will happen for you, and if not and it's really bothersome, go back to your doctor. Blessings - Blu
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.